Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 74, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 12, 2006, 6:46 PM CDT for Williamson County, Texas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2006, 6:46 PM CDT (23:46 UTC)
- Expired
- Sep 12, 2006, 8:15 PM CDT
- In force
- 89 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Williamson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 122346
FFWEWX
TXC491-130115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 PM CDT TUE SEP 12 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
WILLIAMSON
* UNTIL 815 PM CDT
* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE HUTTO...WEIR...THRALL...TAYLOR...
LIBERTY HILL...GRANGER DAM AND GRANGER
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3069 9761 3057 9779 3050 9749 3048 9719
3074 9730
$$2 follow-up statements
000
WGUS74 KEWX 130023
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
722 PM CDT TUE SEP 12 2006
TXC491-130115-
WILLIAMSON TX-
722 PM CDT TUE SEP 12 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
WILLIAMSON COUNTY...
AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAINFALL OVER THE WARNED
AREA. THE HEAVIEST RAINFALL WILL MOVE OUT OF WILLIAMSON COUNTY BY
745 PM CDT...BUT WATER WILL CONTINUE TO DRAIN FOR SEVERAL MORE HOURS.
LOCATIONS IN THE WARNING INCLUDE WEIR...LIBERTY HILL...GRANGER DAM
AND GRANGER.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 3069 9761 3057 9779 3050 9749 3048 9719
3074 9730
$$000
WGUS74 KEWX 130117
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
816 PM CDT TUE SEP 12 2006
TXC491-130126-
WILLIAMSON TX-
816 PM CDT TUE SEP 12 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR WILLIAMSON COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAS
DECREASED ACROSS EASTERN WILLIAMSON COUNTY AND WILL MOVE OUT OF THE
AREA BY 9 PM CDT. SOME ADDITIONAL DRAINAGE OF WATER MAY OCCUR FOR
ANOTHER FEW HOURS.
LAT...LON 3069 9761 3057 9779 3050 9749 3048 9719
3074 9730
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 6:20 PM CDT, 26 minutes earlier.
Area forecast discussion, Sep 12, 6:20 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 620 PM CDT TUE SEP 12 2006 .AVIATION... WEAK COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH OVERNIGHT. SCATTERED SHRA/TSRA ARE EXPECTED ACROSS THE AREA THIS EVENING THEN DECREASING BY 05Z. MVFR CIGS ARE EXPECTED THIS EVENING...EXCEPT IFR IN THE STRONGER SHRA/TSRA. MVFR CIGS EXPECTED AT KDRT FROM 10Z TO 18Z THEN VFR ACROSS THE FCST AREA. S/SE WINDS NEAR 10KTS SHIFTING TO THE NORTH NEAR 10 KTS. GUSTY WINDS TO 35 KTS POSSIBLE IN OR NEAR SHRA/TSRA THIS EVENING. && .PREV DISCUSSION... (ISSUED 259 PM CDT TUE SEP 12 2006) DISCUSSION... SHOWERS/THUNDERSTORMS DEVELOPING WITH HEATING AND THE INCOMING COLD FRONT OVER THE HILL COUNTRY AND SOUTH CENTRAL TX. THIS CONVECTION TO CONTINUE TO INCREASE IN COVERAGE OVER THE NEXT FEW HOURS THEN SLOWLY DISSIPATE LATER THIS EVENING WITH THE LOSS OF HEATING. THE CONVECTION TO THE SOUTH ASSOCIATED WITH HEATING AND THE VORT MAX IN NE MEXICO WILL CONTINUE LONGER INTO THE OVERNIGHT HOURS AS THE COLD FRONT PUSHES SOUTHWARD. WILL CONTINUE TO MENTION LOCALLY HEAVY RAINS ACROSS THE S CENTRAL-SOUTHERN CWA WHERE SHOWERS WILL BE LONGER LIVED WITH THE LOW LEVEL CONVERGENCE AND SLOW MOVEMENT. CONVECTION TO SHIFT SOUTH OF THE CWA WEDNESDAY WITH A FEW SHOWERS POSSIBLE OVER THE RIO GRANDE PLAINS IN THE SOUTHWEST WHERE DEEPER MOISTURE WILL REMAIN. A S/W RIDGE TO BRIEFLY BUILD INTO TX LATE WEDNESDAY INTO THURSDAY WITH A BRIEF PERIOD OF BENIGN NEAR NORMAL WEATHER...BEFORE THE RIDGE MOVES OFF TO THE EAST BY THURSDAY EVENING. A MODERATE RETURN FLOW SETS UP BY THURSDAY NIGHT/FRIDAY AS A BROAD TROF DEVELOPS OVER THE WESTERN CONUS. THIS MOIST SLY FLOW OFF THE GULF WILL PREVAIL OVER THE WEEKEND AS THE BROAD UPPER TROF TRACKS EASTWARD. THEREFORE EXPECT ISOLATED TO WIDELY SCATTERED MORNING STREAMER SHOWERS OFF THE GULF OVER THE SOUTHEAST COUNTIES AND SLIGHT CHANCES OF SHOWERS FROM HEATING OVER MUCH OF THE REST OF CWA EACH DAY. BY SUNDAY AFTERNOON/EVENING THE UPPER TROF CONTINUES EASTWARD DRIVING A COLD FRONT THRU SOUTH TEXAS SUNDAY NIGHT. WITH THE DEEP MOISTURE IN PLACE SHOULD SEE A GOOD CHANCE POPS WITH THE FRONT SUNDAY NIGHT AND EARLY MONDAY. AGAIN THE MOISTURE WILL LINGER OVER THE SOUTHERN COUNTIES AND WITH THE FRONTAL BOUNDARY HANGING JUST TO THE SOUTH WILL KEEP MENTION OF RAIN IN THRU THE EARLY PART OF NEXT WEEK. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 02/10
Hazardous weather outlook, Sep 12, 5:13 AM CDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 AM CDT TUE SEP 12 2006 TXZ171>173-183>194-202>209-217>225-228-131000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 513 AM CDT TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL...ESPECIALLY ACROSS SOUTHERN AREAS. THIS MAY CAUSE ISOLATED FLASH FLOODING IN SPOTS. GUSTY WINDS ARE ALSO POSSIBLE. RAIN CHANCES WILL DECREASE FROM NORTH TO SOUTH DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY NIGHT THROUGH MONDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.